| Model Number |
176645 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
01/30/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during laparoscopic colectomy while dissecting the free omentum, the surgeon had a problems with three dissectors due to the jaws of the dissector did not fully close.As a resolution the surgeon used another device from a different manufacturer.It was also noted that there was an additional operation performed to the patient.
Additional Manufacturer Narrative
D10 concomitant products: 176645, 176645 endo dissect 254, (lot# p4d1214); 176645, 176645 endo dissect 254, (lot# p4d1214).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the jaws were misaligned.Functional testing found that the jaws opened and closed without difficulty.It was reported that the jaws did not fully close.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the device is exposed to a side force (leverage) that consequently breaks one side of the jaws.Another possibility is when the device is activated with too much force to the jaws and is used in a twisting motion resulting in breakage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.Consult the medical literature relative to complications, hazards and techniques, prior to performing endoscopic procedures.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.